Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Razor burn that deteriorated post intercourse, seems to be oozing clear liquid, using neosporin. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
After shaving the underside of my penis I developed what I thought was razor burn. It even bled a bit. I think I exaberated the condition by having intercourse with my wife. I have been putting neosporin ointment on it the last few days but now it is really sore and red and seems to be oozing clear liquid. Thought about either keeping it as dry as possible now or applying hydrocortison cream.
Posted Mon, 3 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 22 minutes later

Thanks for your query

I have gone through your query and I hope I will be able to help you for the same

You initially developed a simple superficial wound, which has now been infected, and you have developed a localized focus of infection.
Firstly, I would recommend that do not apply hydrocortisone, which is a topical steroid over the affected area.
What you need to do is to keep the area as clean as possible. This can be done by cleaning it with lukewarm warm or a diluted antiseptic solution at least twice a day and then drying the affected area thoroughly. Next, apply a topical antibiotic cream like mupirocin ointment over the wound twice a day. Do not apply any other creams or oils over the area. I won’t even recommend the use of neosporin as it can have an irritant potential.
You might in addition need a short course of oral antibiotics if the lesion persists in spite of the above measures or if it continues to increase. Take NSAIDs/painkillers like Ibuprofen along for 2-3 days to decrease the swelling and the pain.
Some general precautions include
Wearing of cotton undergarments in order to avoid sweating too much and keeping the area as clean and dry as possible.

I hope it helps

If you have any other query, please let me know. I will be pleased to help

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor